MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Gas Output Problem (1266); No Device Output (1435); Decreased Pump Speed (1500); Failure to Deliver (2338)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: nurse with a student taking patient for a ct scan of the body.Patient under supervision in optiflow.Doctor decided that the patient will be transported using niv with previous settings.Carina used with humidifier hoses.Before transport the patient had time to be on niv for a while oxygenation was good, the patient tolerated niv well.Checked oxygen bottle open and enough oxygen in the bottle.There were no problems before transportation.The nurse was told to wait for the tt to be released.Surprisingly, after a while, the niv starts flashing red to warn of device malfunction! everything (hoses) were quickly checked.Carina and humidifier were plugged into the mains.The problem didn't go away, and soon the patient starts tearing off the mask and says he can't get oxygen.Removed the patient's mask from the gap and quickly returned to control, where another carina was replaced with other device.Fortunately, the patient was quickly restored to oxygen support.The situation resulted in an unpleasant situation for the patient, where he had to experience severe shortness of breath and the feeling of running out of oxygen for a while.The situation was quickly corrected with another device, but for a while the patient was exhausted from the incident.It was reported that the niv patient had the feeling that he was no longer receiving oxygen and that he briefly blacked out while the device stopped.There is no report of a death, life-threatening injury, permanent damage, medical intervention or prolongation of hospitalization.No serious injury.The device alarmed.However, in case the breathing pressure (incl.Peep) drops to ambient, a deterioration in state of health cannot be excluded for patients with difficult lung/ventilation conditions.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.H3 other text : on-going.
 
Additional Manufacturer Narrative
The investigation was based on the provided information like email correspondence from technician onsite and logfile analysis of the affected carina device.According to the logfile review the reported event could be confirmed.In the logfile, the alarm code of a faulty blower was logged at the reported time.The affected carina reacted as specified to the deviation by generating a visual and audible technical alarm and opening the emergency breathing valve to allow for spontaneous breathing of the patient.If an unacceptable deviation between measured turbine rotation speed and the set value will be recognized during ventilation the technical alarm "blower defect" (00.A008) will be reported and the device will switch to patient safe mode.In this case the ventilation stops and the high priority alarm "device failure !!!" will be given.During this time an emergency breathing valve would open allowing spontaneous breathing of the patient.Ventilation of the patient with an independent ventilation device may be considered necessary.The device must be repaired and tested in accordance with the manufacturer's instructions.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that: nurse with a student taking patient for a ct scan of the body.Patient under supervision in optiflow.Doctor decided that the patient will be transported using niv with previous settings.Carina used with humidifier hoses.Before transport the patient had time to be on niv for a while oxygenation was good, the patient tolerated niv well.Checked oxygen bottle-> open and enough oxygen in the bottle.There were no problems before transportation.The nurse was told to wait for the tt to be released.Surprisingly, after a while, the niv starts flashing red to warn of device malfunction! everything (hoses) were quickly checked.Carina and humidifier were plugged into the mains.The problem didn't go away, and soon the patient starts tearing off the mask and says he can't get oxygen.Removed the patient's mask from the gap and quickly returned to control, where another carina was replaced with other device.Fortunately, the patient was quickly restored to oxygen support.The situation resulted in an unpleasant situation for the patient, where he had to experience severe shortness of breath and the feeling of running out of oxygen for a while.The situation was quickly corrected with another device, but for a while the patient was exhausted from the incident.It was reported that the niv patient had the feeling that he was no longer receiving oxygen and that he briefly blacked out while the device stopped.There is no report of a death, life-threatening injury, permanent damage, medical intervention or prolongation of hospitalization.No serious injury.The device alarmed.However, in case the breathing pressure (incl.Peep) drops to ambient, a deterioration in state of health cannot be excluded for patients with difficult lung/ventilation conditions.

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19034895
Report Number9611500-2024-00141
Device Sequence Number6986048
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)160517(17)160816(93)5704110-11
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown